Hail, Larimer
- When
- July 3, 1:50 PM MST
- Where
- Larimer County, 2.96 mi NW of Masonville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.510, -105.240
Severe thunderstorms produced large hail, up to 2 inches in diameter, over portions of the Front Range Foothills, Urban Corridor, and Northeast Plains of Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, up to 2 inches in diameter, over portions of the Front Range Foothills, Urban Corridor, and Northeast Plains of Colorado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 3, 1:50 AM MST, 12 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 AM MDT TUE JUL 3 2007 .SHORT TERM...ONE MORE TODAY OF WELL ABOVE NORMAL TEMPS BEFORE A COLD FRONT MOVES INTO NERN CO BY MID AFTN. 850-700 MB TEMPS ARE FCST OT BE A FEW DEGREES LOWER WHICH SHOULD KEEP HIGHS IN THE 90S ACROSS MUCH OF NERN CO EXCEPT POSSIBLY ALONG THE CO-WY BORDER WHERE HIGHS MAY STAY BLO 90 DEPENDING ON HOW QUICKLY COLD FRONT MOVES IN. AS FAR AS TSTM CHANCES THERE IS A BIG DISAGREEMENT BETWEEN THE NAM AND GFS WITH REGARDS TO HANDLING OF LOW LEVEL MOISTURE ACROSS NERN CO BY AFTN. ALTHOUGH BOTH MODELS INITIALLY MIX OUT LOW LEVEL MOISTURE DUE TO PRE FRONTAL WIND SHIFT NAM SHOWS A RAPID INCREASE IN LOW LEVEL MOISTURE AFTER 21Z WITH THE MAIN COLD FRONT WHILE THE GFS DOES NOT. AS A RESULT THE NAM SHOWS A BETTER CHC OF TSTMS IN AND NR FOOTHILLS AND OVER THE PALMER DIVIDE WHILE THE GFS VIRTUALLY HAS NOTHING AS IT SHOW DEEPER LEVEL LEVEL MOISTURE NOT ADVECTING IN UNTIL AFTER 03Z. AT THIS TIME BELIEVE NAM HAS A BETTER HANDLE OF LOW LEVEL MOISTURE ADVECTING IN BEHIND THE FNT. MEANWHILE THE UPPER LEVEL RIDGE WILL FLATTEN SOMEWHAT TODAY WITH THE FLOW ALOFT BECOMING MORE WNW AND INCREASING TO 30-35KT ACROSS NERN CO WITH A FEW DEGREES OF COOLING AT 500 MB. IN ADDITION SOME POTENTIAL VORTICITY AT 300 MB IS FCST TO MOVE ACROSS THE AREA FROM LATE AFTN INTO THE EVENING HOURS AS WELL. AS A RESULT SHOULD SEE AN INCREASE IN TSTM COVERAGE BY LATE AFTN IN AND NR THE FOOTHILLS AND OVER THE PLAMER DIVIDE WITH STORMS THEN MOVING ESE ONTO THE PLAINS DURING THE EVENING HOURS. MEANWHILE AS DEEPER LOW LEVEL MOISTURE ADVECTS IN BY LATE AFTN ACROSS NERN CO CAPES SHOULD INCREASE TO OVER 2000 J/KG AND WITH FAVORABLE SHEAR PROFILE MAY SEE A FEW SVR STORMS DEVELOP ALONG THE FRONT RANGE AND OVER THE PALMER DIVIDE EXTENDING EASTWARD INTO PORTIONS OF THE PLAINS. IN THE MTNS THE AIRMASS WILL BE RATHER DRY THRU THE AFTN INTO THE EARLY EVENING HOURS SO ONLY EXPECTED SOME ISOLD HIGH BASED CONVECTION. .LONG TERM...NORTHERLY FLOW ALOFT ON WEDNESDAY WILL BECOME WEST-NORTHWESTERLY WEDNESDAY NIGHT INTO THURSDAY. BY THURSDAY NIGHT MODELS HAVE IT NORTHERLY AGAIN. THE QG VERTICAL VELOCITY FIELDS SHOW LITTLE IN THE WAY OF ANY SYNOPTIC SCALE MOTION THROUGH THURSDAY NIGHT. MODELS ARE STILL SHOWING EASTERLY UPSLOPE FLOW IN THE BOUNDARY LAYER ON WEDNESDAY...THEN SOUTHEASTERLY WEDNESDAY EVENING AND AGAIN ON THURSDAY. FOR MOISTURE...THERE IS SOME IN THE LOWER LEVELS OVER THE PLAINS WEDNESDAY MORNING. THE REST OF WEDNESDAY AND WEDNESDAY EVENING HAVE SOME MOISTURE AS WELL...MORE SO ON THE NAM. BOTH LESS THAN WHAT YESTERDAYS 00Z RUNS HAD. THURSDAY IS A BIT DRIER THEN WEDNESDAY. THE NAM BOUNDARY LAYER DEW POINTS ARE IN THE LOWER 60S F OVER THE PLAINS WEDNESDAY BUT DROP MAINLY INTO THE 40S BY AFTERNOON. THE SAME GOES FOR THURSDAY LATE IN THE DAY. THE THETA-E AXIS IS OVER CENTRAL COLORADO LATE DAY WEDNESDAY. IT MOVES A BIT WESTWARD ON THURSDAY. LAPSE RATES ON THE CROSS SECTIONS SHOW A CAP OVER THE PLAINS IN THE MID LEVELS LATE IN THE DAY WEDNESDAY. THERE IS ONE THERE AGAIN ON THURSDAY BUT NOT AS STRONG. THE BEST CAPE IS OVER THE MOUNTAINS AND FOOTHILLS LATE DAY WEDNESDAY...WITH NOTHING OVER MOST OF THE PLAINS. THURSDAY HAS SOME LIMITED CAPE OVER THE PLAINS...WITH ONLY SLIGHTLY MORE OVER THE MOUNTAINS AND FOOTHILLS. THE QPF GRIDS SHOW SOME MEASURABLE RAINFALL MAINLY OVER THE MOUNTAINS AND FOOTHILLS BOTH LATE DAY WEDNESDAY AND LATE DAY THURSDAY. CURRENT GRIDS MAY HAVE POPS A BIT HIGH FROM WHAT THESE LATEST MODELS ADVERTISE...HOWEVER BOTH DO HAVE AN INCREASE IN THE MOISTURE OVER WHAT WE HAVE HAD LATELY SO I WILL CHANGE LITTLE AT THIS UPDATE. FOR TEMPERATURES...THICKNESS GRIDS SHOW WEDNESDAYS HIGHS 3.0-4.5 C COOLER THAN TODAYS EXPECTED HIGHS. THURSDAY LOOK 0-1 C WARMER THAN WEDNESDAY. WILL LEAVE THE LATER FOUR DAYS ALONE. && .AVIATION...A COLD FRONT WILL AFFECT THE AIRPORT AT 21Z WITH WINDS INCREASING OUT OF THE NE. TSTMS MAY IMPACT THE AIRPORT FROM 23Z-03Z WITH THE POTENTIAL FOR LARGE HAIL...STRONG WINDS AND VERY HEAVY RAINFALL. SOME LOW CLOUDS MAY DEVELOP TOWARDS 12Z WED WITH MVFR CONDITIONS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT TUE JUL 03 2007 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT TUE JUL 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING GUSTY NORTHERLY WINDS ACROSS THE NORTHEAST PLAINS THIS AFTERNOON. WINDS WILL GUST UP TO 35 MPH...CAUSING AREAS OF BLOWING DUST AND COOLING TEMPERATURES FROM THE LOWER AND MID 90S BACK INTO THE LOWER 80S. LATER THIS EVENING...LOW LEVEL MOISTURE INCREASING BEHIND THE COLD FRONT MAY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP IN AND NEAR THE FOOTHILLS. THUNDERSTORMS MAY ALSO DEVELOP ALONG THE PALMER DIVIDE. SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE EVENING HOURS WITH LARGE HAIL AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE COOLER ON WEDNESDAY...THEN DRIER AND HOTTER CONDITIONS WILL RETURN TO THE REGION BY THE END OF THE WEEK. SUFFICIENT MOISTURE WILL BE IN PLACE TO WARRANT A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS FOR WEDNESDAY AND THURSDAY...WITH JUST A SLIGHT CHANCE OVER THE PLAINS. THE CHANCES OF LATE DAY SHOWERS AND THUNDERSTORMS WILL DECREASE OVER MUCH OF THE FORECAST AREA BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT MAY BE NECESSARY IN THE EVENING. DANKERS/COOPER
The Cheyenne radar (KCYS), 80 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
22 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32804, 32805, 32806, 32807, 32808, 32809, 32810, 32811, 32812, 32813, 32814, 32815, 32816, 32817, 32818, 32819, 32820, 32821, 32822, 32823, 32824, 32825.